UMBC ebiquity

An Optimization Approach for Semantic-based XML Schema Matching

Authors: Jaewook Kim, Yun Peng, Nenad Ivezik, and Junho Shin

Journal: International Journal of Trade, Economics, and Finance

Date: January 30, 2011

Abstract: We propose a novel solution for semantic-based XML schema matching, taking a mathematical programming approach. This method identifies the globally optimal solution for the problem of matching leaf nodes between two XML schema trees by reducing the tree-to-tree matching problem to simpler problems of path-to-path, node-to-node, and word-to-word matching. We formulate these matching problems as maximum-weighted bipartite graph matching problems with different constraints, which are solved by different mathematical programming techniques, including integer programming and dynamic programming. Solutions to simpler problems provide weights for the next stage until the optimal tree-to-tree matching solution is obtained. The effectiveness of this approach has been verified and demonstrated by computer experiments.

Type: Article

Pages: 78-86

Number: 1

Volume: 2

Tags: e-business, mathematical programming, maximum-weighted bipartite graph, semantic similarity, xml schema matching

Google Scholar: search

Number of downloads: 573


Available for download as

size: 566774 bytes